Kentucky, 2025

Tornado in Kentucky, November 22, 2025

November 22, 2025 · NWS PAH · 1 event in 1 county or zone

Southerly flow in the warm sector on the 21st allowed for warm moist advection with dew points reaching the lower 60s in portions of Western Kentucky near the Tennessee border. A line of storms developed moved through Western Kentucky in the late evening hours through just after 0000CST on the 22nd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Southerly flow in the warm sector on the 21st allowed for warm moist advection with dew points reaching the lower 60s in portions of Western Kentucky near the Tennessee border. A line of storms developed moved through Western Kentucky in the late evening hours through just after 0000CST on the 22nd. The storm line was mainly oriented WSW to ENE along the Kentucky-Tennessee border, but the leading edge turned more northerly. At that surge point, a cell on the Kentucky side produced off and on mesocyclone activity as it tracked from Calloway to Todd Counties. A brief tornado formed in Todd County north of Guthrie damaging trees and multiple outbuildings. MLCAPE was limited at a few hundred J/kg while effective bulk shear rose to around 45kts at midnight.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 21, 9:44 PM CST, 2 hours 54 minutes earlier. Its key messages:

  • A few chances of rain remain this evening but conditions will begin to dry out tonight.
  • Dry weather is expected for the weekend before more rain returns Monday into Tuesday.
  • Temperatures cool down for Thanksgiving next week.
Area forecast discussion, Nov 21, 9:44 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
944 PM CST Fri Nov 21 2025

.KEY MESSAGES...

- A few chances of rain remain this evening but conditions will
  begin to dry out tonight.

- Dry weather is expected for the weekend before more rain
  returns Monday into Tuesday.

- Temperatures cool down for Thanksgiving next week.

&&

.UPDATE...
Issued at 943 PM CST Fri Nov 21 2025

Updated Aviation discussion for the 06z TAF issuance.

&&

.DISCUSSION...
Issued at 200 PM CST Fri Nov 21 2025

A surface wave moving through the central plains has lifted a
warm front north through the area today. South of this front,
conditions have dried with southerly low level flow allowing
temperatures to warm into the 60s. Near or north of the front,
temperatures remain in the 50s. Increased convergence associated
with the surface wave and increased ascent from the shortwave
aloft is expected to bring precipitation chances back this
evening and overnight.

High pressure filters in behind the exiting surface wave
bringing drier conditions to the region both Saturday and
Sunday. Temperatures will cool into the 50s for highs on
Saturday and low to mid 60s on Sunday. Cloud cover increases
Sunday night into Monday ahead of a disturbance moving through
the plains. This system will track eastward early next week
bringing increasing precipitation chances as early as Monday
afternoon into Tuesday. High temperatures warm into the mid to
upper 60s by Tuesday.

Behind this system, longwave troughing becomes established
across central portions of the country reinforcing surface high
pressure across the plains. A dry and cooler airmass arrives by
mid to late week with Thanksgiving continuing to look dry with
highs in the 40s.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 943 PM CST Fri Nov 21 2025

As scattered showers and isolated thunderstorms exit the region,
lingering LIFR/IFR cigs and vsby restrictions will continue
through early morning hours. As drier air arrives behind a
passing cold front, cloud bases will lift and clear from north
to south, and VFR conditions are forecast at all terminals by
late this afternoon at the latest. Variable winds will pick up
from the N to NW by 12z around 5-10 kts through the remainder of
the forecast period.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

UPDATE...DWS
DISCUSSION...AD
AVIATION...DWS
Hazardous weather outlook, Nov 21, 5:14 PM CST, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
514 PM CST Fri Nov 21 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-222315-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
514 PM CST Fri Nov 21 2025 /614 PM EST Fri Nov 21 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Isolated to scattered thunderstorms are possible this evening into
the early morning hours across southeast Missouri, portions of
southern Illinois along and south of Route 13, far west Kentucky,
and portions of west Kentucky along and south of a Marion to
Central City line. A strong storm with small hail and gusty winds
cannot be ruled out.

Areas of low clouds and fog can be expected across the region
tonight and may reduce visibilities at times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Showers and a few thunderstorms are possible Monday evening across
portions of southeast Missouri and southern Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Nov 21, 9:39 PM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Paducah KY
939 PM CST Fri Nov 21 2025

KYZ002-003-005-006-220430-
Carlisle KY-McCracken KY-Graves KY-Hickman KY-
939 PM CST Fri Nov 21 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CARLISLE...
HICKMAN...SOUTHEASTERN MCCRACKEN AND GRAVES COUNTIES THROUGH 1030 PM
CST...

At 939 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lone Oak to 7 miles east of Bardwell to
near Towosahgy State Historic Site. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Paducah, Mayfield, Clinton, Lone Oak, Reidland, Fulgham, Sedalia,
Wingo, Water Valley, Lowes, Fancy Farm, and Symsonia.

This includes the following highways...
 Interstate 24 in Kentucky between Mile Markers 8 and 17.
 Interstate 69 in Kentucky between Mile Markers 8 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3666 8916 3684 8888 3704 8872 3705 8855
      3703 8852 3702 8848 3667 8849 3654 8867
TIME...MOT...LOC 0339Z 273DEG 26KT 3702 8871 3686 8887 3667 8914

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

RST
Special weather statement, Nov 21, 11:59 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
1159 PM CST Fri Nov 21 2025

KYZ017-022-220645-
Todd KY-Christian KY-
1159 PM CST Fri Nov 21 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CHRISTIAN AND SOUTHERN
TODD COUNTIES THROUGH 1245 AM CST...

At 1158 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms over Fort Campbell, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oak Grove, Elkton, Fort Campbell, Clarksville, Guthrie, Pembroke,
Trenton, Allensville, and Herndon.

This includes the following highways...
 Interstate 24 in Kentucky between Mile Markers 76 and 92.
 Pennyrile Parkway between Mile Markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3675 8706 3664 8706 3664 8764 3679 8762
      3682 8706 3677 8705
TIME...MOT...LOC 0558Z 269DEG 33KT 3670 8748

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RST

The radar

The Ft Campbell radar (KHPX), 12 km away, was scanning. The volume nearest the first event began at 06:36 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Todd

When
November 22, 12:38 AM CST to 12:41 AM CST
Where
Todd County, 1.75 mi NNW of Guthrie to 1.2 mi WNW of Hadensville
Rating
EF1
Path length
1.64 mi
Path width
75 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
36.675, -87.178

An EF-1 tornado (with peak winds of 98mph) began north of Guthrie where several trees were snapped. The narrow tornado moved east across open fields where it flipped a pivot irrigation system. It destroyed a small outbuilding and damaged other smaller buildings nearby. Several power poles were snapped along US-79 and the intersection of US-79 and KY-848.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyThe tornado archive for Kentucky, 2025Warnings in Kentucky, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299509.